advertisement
Question
Posted by: Tammy | 2011-04-22

C. diff??

Hi doc

I had flu with severe post nasal drip and had to take Augmentin SR (20 tabs - 2 twice daily).
I took the meds as perscribed and completed the course by Monday 18 Apr.

From about the second or third day on the antibiotics, I developed diarrhea. I had no pain or nausea and it only happend after I ate something.

But this has progressively gotten worse.
Last night I started to exeprience stomach pain and cramping. I had diarrhea all through the night and I''m still exepriencing cramping and stomach pain.
After taking kemmodene, buscopan and immodium, I still had to visit the bathroom, but not as frequently.

I have taken pro biotics during my antibiotic treatment and I am continuing with that.
But I am afraid that this could be C. diff.
I''ve never been diagnosed with it before.

Is C. diff the only possible cause of diarrhea after antibiotic treatment? Or could this be something else?

I''m worried and I feel terrible.
I honestly don''t want to take antibiotics in any shape or form again -ever.
But what can I do?

Thank you.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Tammy

If you suspect C.diff you should consult your doctor for a stool MC&S, as this is a very serious infection. Your diarrhoea is most likely a severe reaction to the antibiotics but I do however, suggest that you consult a doctor.

Regards


Dr Anrich Burger

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: anon | 2011-04-22

My mom had Clostridium Difficile and she was nauseaus,vomitting as well as had diarrhea all at the same time. She was rehospitalised then when they discovered and diagnosed c dif they isolated her. C dif is spread in hospitals where hygiene is lacking and cross contamination occurs. Unless you have been in contact with someone else who has contracted c. diff doesn''t sound like you should worry.

I learned that clothes could contaminate the family even washed in boiling water. I ended up putting jik in the washing machine and washed all her clothes separately.

She picked it up from the hospital as she was hospitalised with pneumonia prior.

Unless someone has passed it on to you. Clos dif is spread by not washing hands properly and because one''s immune system is lowered (by use for instance of a lot of antibiotics).

From the sounds of it you don''t have clos. dif but the only way to tell is having a stool sample sent to the lab.

Are you taking rehydrate? Some people become sensitive to antibiotics and they don''t tolerate them well.

Continue with the probiotics and see your doctor.

Hope you feel better soon. Take care!

Reply to anon

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement